manuscripta mathematica

, Volume 77, Issue 1, pp 201–213

On the computation of a-invariants

  • Winfried Bruns
  • Jürgen Herzog
Article

DOI: 10.1007/BF02567054

Cite this article as:
Bruns, W. & Herzog, J. Manuscripta Math (1992) 77: 201. doi:10.1007/BF02567054

Abstract

Thea-invariant of a graded Cohen-Macaulay ring is the least degree of a generator of its graded canonical module. We compute thea-invariants of (i) graded algebras with straightening laws on upper semi-modular lattices and (ii) the Stanley-Reisner rings of shellable weighted simplicial complexes. The formulas obtained are applied to rings defined by determinantal and pfaffian ideals.

Copyright information

© Springer-Verlag 1992

Authors and Affiliations

  • Winfried Bruns
    • 1
    • 2
  • Jürgen Herzog
    • 1
    • 2
  1. 1.Standort VechtaUniversität OsnabrückVechta
  2. 2.FB Mathematik u. InformatikUniversität EssenEssen